MAUDE Adverse Event Report: ZIMMER DENTAL IMP, TSV, 6.0, 10, MTXF, MG,HA; DENTAL IMPLANT

ZIMMER DENTAL IMP, TSV, 6.0, 10, MTXF, MG,HA; DENTAL IMPLANT
Model Number TSVT6H10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 03/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Patient weight: not provided.
 
Event or Problem Description
It was reported that implant was removed due to severe pain after 2-3 days of implantation.Doctor indicate possible infection.Tooth location 19.
 
Additional Manufacturer Narrative
One tapered screw-vent implant (tsvt6h10) and healing collar were returned for investigation.There were no allegations against the healing collar and the events occurred at tissue level.Therefore, the investigation was conducted only on the implant and the related event.Visual evaluation of the as returned implant identified signs of use but no apparent signs of malfunction.The device could not be functionally tested for the reported events (pain + infection).However, measurements were taken using a caliper.Following dimensional analysis and comparison to drawings, the device was determined to be within design specification.Pre-existing condition noted in the per was moderate bone density type ii.The reported device had been placed on tooth #19 (universal) for approximately 3 days.X-ray and picture images were not provided.Dhr review for the lot (1229291) had revealed no deviations nor non-conformances which could have caused or contributed to the reported events.All products were conforming at the time they left zimmer biomet.Lot was inspected and passed all acceptance criteria by qa.All sterilization activities were conducted with no nonconformities per sterilization record (op# 150).Zimmer biomet quality management system (qms) has controls in place to ensure the distribution of conforming products within specifications.Complaint history review was performed for the reported lot number (1229291) for similar events (complaint category keywords: medical: pain + infection) and no other complaint was identified.May post market trending was reviewed and there were no actionable events or corrective actions for the reported events or product.Therefore, based on the available information, device malfunction did not occur.However, the reported event could not be verified as the exact details of event were nonverifiable.A definitive root cause could not be determined.However, based on the investigation, risk review and ifu, the most likely cause determined from the investigation is exposure of implant outside of the sterile field either through accident or on purpose before placement or improper techniques used during placement.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.The following sections have been updated: b4: date of this report g3: date received by manufacturer g6: checked "follow-up" h2: checked follow-up type h3: device evaluated by manufacturer h10: added manufacturer narrative.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
IMP, TSV, 6.0, 10, MTXF, MG,HA
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key11753662
Report Number0002023141-2021-01103
Device Sequence Number14468402
Product Code DZE
UDI-Device Identifier00889024344242
UDI-Public(01)00889024344242(17)241012(10)1229291
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K101880
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/12/2024
Device Model NumberTSVT6H10
Device Catalogue NumberTSVT6H10
Device Lot Number1229291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR